Alert archive / New York / Flood Watches in 2024

Flood Watch 2, NWS Buffalo, NY

April 2, 202410 counties in New York

NWS Buffalo, NY issued this flood watch at Apr 2, 2024, 11:51 AM EDT for 10 counties in New York. It took effect at Apr 3, 2024, 2:00 AM EDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2024, 11:51 AM EDT (15:51 UTC)
In effect from
Apr 3, 2024, 2:00 AM EDT
Expired
Apr 4, 2024, 3:52 AM EDT
In force
26 hr
Issued by
NWS Buffalo, NY
Flood severity
None

Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 37 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2024-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2024-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

451 
WGUS61 KBUF 021551
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Buffalo NY
1151 AM EDT Tue Apr 2 2024

NYZ001>003-010>013-019>021-085-030000-
/O.NEW.KBUF.FA.A.0002.240403T0600Z-240404T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Chautauqua-Cattaraugus-Allegany-Southern Erie-
Including the cities of Niagara Falls, Medina, Rochester,
Buffalo, Batavia, Warsaw, Geneseo, Jamestown, Olean, Wellsville,
Orchard Park, and Springville
1151 AM EDT Tue Apr 2 2024

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY 
AFTERNOON...

* WHAT...Flooding caused by excessive rainfall is possible.

* WHERE...A portion of western New York, including the following 
  counties, Allegany, Cattaraugus, Chautauqua, Genesee, Livingston, 
  Monroe, Niagara, Northern Erie, Orleans, Southern Erie and Wyoming.

* WHEN...From late tonight through Thursday afternoon.

* IMPACTS...Creeks and streams may rise out of their banks. Flooding 
  also may occur in poor drainage and urban areas.

* ADDITIONAL DETAILS...
  - River basin rainfall amounts will average 1.5 to 2.5 inches
    before precipitation changes over to snow Wednesday night.
    This will cause most creeks and rivers to rise to near
    bankfull, and there is a risk for flooding at locations where
    rainfall amounts are near the higher end of that range.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

Apffel
5 follow-up statements
680 
WGUS61 KBUF 022332
FFABUF

Flood Watch
National Weather Service Buffalo NY
732 PM EDT Tue Apr 2 2024

NYZ001>003-010>013-019>021-085-030845-
/O.CON.KBUF.FA.A.0002.240403T0600Z-240404T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Chautauqua-Cattaraugus-Allegany-Southern Erie-
Including the cities of Niagara Falls, Medina, Rochester,
Buffalo, Batavia, Warsaw, Geneseo, Jamestown, Olean, Wellsville,
Orchard Park, and Springville
732 PM EDT Tue Apr 2 2024

...FLOOD WATCH REMAINS IN EFFECT FROM 2 AM EDT WEDNESDAY THROUGH 
THURSDAY AFTERNOON...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...A portion of western New York, including the following 
  counties, Allegany, Cattaraugus, Chautauqua, Genesee, Livingston, 
  Monroe, Niagara, Northern Erie, Orleans, Southern Erie and Wyoming.

* WHEN...From 2 AM EDT Wednesday through Thursday afternoon.

* IMPACTS...Creeks and streams may rise out of their banks. Flooding 
  may occur in poor drainage and urban areas.

* ADDITIONAL DETAILS...
  - River basin rainfall amounts will average 1.5 to 2.5 inches
    before precipitation changes over to snow Wednesday night.
    This will cause most creeks and rivers to rise to near
    bankfull, and there is a risk for flooding at locations where
    rainfall amounts are near the higher end of that range.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

PP
094 
WGUS61 KBUF 030748
FFABUF

Flood Watch
National Weather Service Buffalo NY
348 AM EDT Wed Apr 3 2024

NYZ001>003-010>013-019>021-085-031600-
/O.CON.KBUF.FA.A.0002.000000T0000Z-240404T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Chautauqua-Cattaraugus-Allegany-Southern Erie-
Including the cities of Niagara Falls, Medina, Rochester,
Buffalo, Batavia, Warsaw, Geneseo, Jamestown, Olean, Wellsville,
Orchard Park, and Springville
348 AM EDT Wed Apr 3 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...A portion of western New York, including the following 
  counties, Allegany, Cattaraugus, Chautauqua, Genesee, Livingston, 
  Monroe, Niagara, Northern Erie, Orleans, Southern Erie and Wyoming.

* WHEN...Through Thursday afternoon.

* IMPACTS...Creeks and streams may rise out of their banks. Flooding 
  also may occur in poor drainage and urban areas.

* ADDITIONAL DETAILS...
  - Storm total rainfall amounts from yesterday through tonight
    will average 1.0 to 2.0 inches before precipitation changes
    over to snow later tonight. This will cause most creeks and
    rivers to rise to near bankfull, and there is a risk for
    flooding at locations where rainfall amounts are near the
    higher end of that range.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

Hitchcock
219 
WGUS61 KBUF 031429
FFABUF

Flood Watch
National Weather Service Buffalo NY
1029 AM EDT Wed Apr 3 2024

NYZ001>003-010>013-019>021-085-040000-
/O.CON.KBUF.FA.A.0002.000000T0000Z-240404T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Chautauqua-Cattaraugus-Allegany-Southern Erie-
Including the cities of Niagara Falls, Medina, Rochester,
Buffalo, Batavia, Warsaw, Geneseo, Jamestown, Olean, Wellsville,
Orchard Park, and Springville
1029 AM EDT Wed Apr 3 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...A portion of western New York, including the following 
  counties, Allegany, Cattaraugus, Chautauqua, Genesee, Livingston, 
  Monroe, Niagara, Northern Erie, Orleans, Southern Erie and Wyoming.

* WHEN...Through Thursday afternoon.

* IMPACTS...Creeks and streams may rise out of their banks. Flooding 
  may occur in poor drainage and urban areas.

* ADDITIONAL DETAILS...
  - So far between an inch and inch and a half of rain has fallen
    in the Allegheny River and Upper Genesee River basins, which
    is causing rises on these rivers. An additional inch of rain
    is possible during the day today, which may cause minor
    flooding depending on how much rain falls.

    A quarter to half inch of rain fell in the Buffalo Creeks
    area last night and around a half inch in the Rochester area.
    An additional inch of rain is possible during today.
    Depending how much rain falls, this will cause rises on these
    creeks, with a small risk of generally minor flooding as
    these creeks respond to the rainfall tonight into Thursday.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

Apffel
314 
WGUS61 KBUF 040010
FFABUF

Flood Watch
National Weather Service Buffalo NY
810 PM EDT Wed Apr 3 2024

NYZ001>003-010>013-019>021-085-040845-
/O.CON.KBUF.FA.A.0002.000000T0000Z-240404T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Chautauqua-Cattaraugus-Allegany-Southern Erie-
Including the cities of Niagara Falls, Medina, Rochester,
Buffalo, Batavia, Warsaw, Geneseo, Jamestown, Olean, Wellsville,
Orchard Park, and Springville
810 PM EDT Wed Apr 3 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...A portion of western New York, including the following 
  counties, Allegany, Cattaraugus, Chautauqua, Genesee, Livingston, 
  Monroe, Niagara, Northern Erie, Orleans, Southern Erie and Wyoming.

* WHEN...Through Thursday afternoon.

* IMPACTS...Creeks and streams may rise out of their banks. Flooding 
  may occur in poor drainage and urban areas.

* ADDITIONAL DETAILS...
  - An additional one-third to one-half inch of rain is possible
    in the Allegheny River and Upper Genesee River basins
    tonight, which may still cause some minor flooding depending
    on where the heaviest rain falls.

    An additional one-quarter to one-third of an inch of rain is
    possible in the Buffalo Creeks and Rochester areas tonight.
    Depending how much rain falls, this will cause rises on these
    creeks, with a small risk of general minor flooding as these
    creeks respond to the rainfall tonight into Thursday.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

JM
722 
WGUS61 KBUF 040752
FFABUF

Flood Watch
National Weather Service Buffalo NY
352 AM EDT Thu Apr 4 2024

NYZ001>003-010>013-019>021-085-040900-
/O.CAN.KBUF.FA.A.0002.000000T0000Z-240404T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Chautauqua-Cattaraugus-Allegany-Southern Erie-
Including the cities of Niagara Falls, Medina, Rochester,
Buffalo, Batavia, Warsaw, Geneseo, Jamestown, Olean, Wellsville,
Orchard Park, and Springville
352 AM EDT Thu Apr 4 2024

...FLOOD WATCH IS CANCELLED...

The Flood Watch is cancelled for a portion of western New York, 
including the following counties, Allegany, Cattaraugus, Chautauqua, 
Genesee, Livingston, Monroe, Niagara, Northern Erie, Orleans, 
Southern Erie and Wyoming.

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

$$

TMA

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Apr 2, 10:09 AM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 2, 10:09 AM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1009 AM EDT Tue Apr 2 2024

.SYNOPSIS...
A large, complex storm system will stall over the Midwest and bring
periods of rain to the forecast area through Wednesday. The rain
may become heavy enough by Wednesday to result in some minor
flooding across Western NY. Colder air will flow across the region
Wednesday night through Friday as the system re-develops off the
East Coast. This will result in accumulating snows especially across
the higher terrain areas east of Lake Ontario.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A west to east oriented boundary across PA will be the focus for a
series of disturbances today...as an initial weakening sfc low and
shortwave trough will track across PA. This will increase rain
coverage through the morning and into the afternoon as these
features track east. Enough instability is expected for some rumbles
of thunder, mainly across the Southern Tier. Out ahead of a large
mid-Mississippi sfc low, an influx of GOMEX moisture will push
northeast into the Great Lakes and Northeast through the day today.
This will provide the chance for some steadier and possibly moderate
rain as the moisture moves into the region and the sfc low and
trough track through. The best chance for some of the more moderate
rainfall is expected for the Southern Tier due to proximity of the
sfc low and trough track. Behind the passing sfc low and trough,
late this afternoon and into the early evening there should be a
break in the steadier rain, with showers lingering. Rainfall today
will range from under a quarter inch over the North Country, to
around an inch toward the NY/PA line.

Tonight, showers early on in the evening should start to increase in
coverage and density as a cold/occluded front slowly approaches from
the southwest and a as a shortwave trough crosses the area. The
front will extend from the large sfc low over the mid-Mississippi
Valley that will continue to strengthen today as a powerful trough
drops south out of Canada. A 650mb PV intrusion within the trough
will help strengthen sfc low down to around 980 mb by this evening.
As the sfc low strengthens, the entire system will become vertically
stacked and occlude as the low centers over southern Lake Michigan.
Again for tonight as coverage increases, rainfall may be moderate at
times as Pwats increase this evening to over an inch within the warm
sector of the large system. Rainfall amounts tonight of around a
quarter to two thirds of an inch will be possible.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
...LATE SEASON ACCUMULATING SNOW WEDNESDAY NIGHT THROUGH FRIDAY...

Northern and southern stream phasing will be complete by Wednesday
morning, with the result a deep mid level closed low centered near
southern Lake Michigan. A surface low will wrap up and become
occluded beneath the mid level closed low Wednesday before weakening
and giving way to secondary triple point cyclogenesis over the Mid
Atlantic by Wednesday evening. This secondary low will move slowly
NNE along the east coast, reaching the Maine coast by Friday.
Meanwhile, the mid level closed low will gradually move east across
the Ohio Valley Wednesday night and Thursday before taking up
residence over the New England coast Friday and Saturday.

Wednesday, a plume of deep moisture and strong forcing on the
eastern flank of the mid level closed low will bring periods of rain
to the region, some of which may be heavy at times. Precipitation
type will stay all rain in most areas through Wednesday evening,
with the possible exception of the highest terrain east of Lake
Ontario where some wet snow may mix in by late in the day.

Wednesday night, temperatures through the column and at the surface
will gradually cool as the closed low and associated cold pool aloft
move towards the area. At the surface, colder air over Quebec will
also feed into the area on low level northeast winds, aiding in
cooling the boundary layer. This will allow the rain to change to
wet snow overnight. The change to snow will occur first across the
higher terrain east of Lake Ontario, then progress to the lower
elevations east of Lake Ontario as the column cools. The change to
snow will then spread westward overnight, with a change to snow in
Western NY first across the higher elevations and then last along
the lakeshores.

Thursday through Friday, widespread precipitation will continue
across the region with deep moisture in the cyclonic wrap around
regime on the western side of the system. Precipitation intensity
will wax and wane many times through the several day period, with
numerous mid level vorticity maxima and low level trough features
orbiting the strong closed low and providing periodic enhanced
ascent. Precipitation type will be wet snow much of the time
Thursday through Friday, although the lower elevations may mix with
rain at times, especially during the higher sun angle times of day.

Snowfall accumulations will be highly dependent on elevation and
time of day, with better accumulations favored across higher terrain
where temperatures will be slightly cooler, and at night when the
influence of the high early April sun angle is not a factor. The
greatest accumulations from Wednesday night through Friday will
likely be found across the Tug Hill Plateau and western foothills of
the Adirondacks, with lower accumulations across the surrounding
lower elevations. Across Western NY, expect minor slushy
accumulations for areas inland from the immediate lakeshores, and
somewhat higher accumulations for the higher terrain of the western
Southern Tier and western Finger Lakes.

A Winter Storm Watch remains in effect east of Lake Ontario. The
best chance of seeing low end Watch/Warning criteria snow is likely
limited to the higher terrain of the Tug Hill Plateau and western
Adirondacks, but even here its questionable if accumulations will
reach 7+" in a reasonable amount of time. The one caveat to the
above, high snowfall rates can overcome the limitations of marginal
temperatures, if a band of heavier snow develops amounts may be
higher than currently forecast.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Friday night through Saturday the large and lumbering closed low
will still influence our weather as it spins over the Gulf of Maine.
Cold air aloft and moist cyclonic flow will maintain occasional wet
snow showers across the region, with some rain possibly mixing in at
times on the lake plains. There will be some minor additional
accumulations especially across higher terrain, but impact will be
minor by this point.

The mid level low will finally weaken and move farther out to sea
Saturday night and Sunday, allowing precipitation to end across the
eastern Great Lakes and gradual clearing to arrive.

Deterministic and ensemble model guidance are in good agreement on
the longwave pattern early next week, with the sensible weather
across our area being dry and on the warmer side, featuring high
temperatures mainly in the 50s and possibly near 60 in the typical
warmer locations. At this range however, uncertainty is very high in
the amount of total cloud cover and how it will be structured,
especially across Western NY. Long-range guidance suggests increasing
mid and/or high clouds increasing from west to east through the day.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
Cigs will lower across the region today as the boundary layer will
become increasingly saturated. CIGS will drop to IFR levels for much
of the area by the afternoon south of Lake Ontario. For KART, mainly
VFR CIGS will lower to MVFR for late in the afternoon. Showers this
morning will become a steady rain for areas south of Lake Ontario
through the day. Models are starting to come into better agreement
in a break in the steadier rain during the late afternoon as a weak
sfc low and trough move away from the area.

Tonight, MVFR to IFR CIGS expected to remain in place as another
batch of rain moves into the area with steady light to moderate rain
expected for most of the TAF sites. Reductions to VSBY down to MVFR
and brief IFR possible with the increased moisture tonight.

Outlook...

Wednesday...MVFR/IFR with periods of rain.
Wednesday night and Thursday...MVFR/IFR with snow, mixed with rain
at times at lower elevations.
Friday...VFR/MVFR. Rain or snow showers likely.
Saturday...Mainly VFR. A chance of rain or snow showers.

&&

.MARINE...
A large storm system deepening over the Mississippi valley today
will track northeast and stall over Lake Michigan tonight. This will
generate fresh to strong easterlies across the bulk of the Lower
Great Lakes through tonight...with the winds gradually veering to
the southeast on Lake Erie. The exception will be on the western
third of Lake Ontario...where frequent gale force gusts for areas
well offshore will support a gale warning from this evening through
tonight.

The impactful storm system will slowly cross Lower Michigan on
Wednesday before significantly weakening Wednesday night and
Thursday...as a secondary storm will blossom off in the vicinity of
Long Island. This scenario will support high end small craft
advisories for fresh to strong easterlies on Lake Ontario...while
winds and waves will diminish on Lake Erie.

&&

.HYDROLOGY...
Storm total rainfall amounts are expected to average 1.5 to 2.25
inches through Wednesday night. Forecast rainfall amounts have
increased since yesterday, and there is a chance of a period of
moderate to heavy rain Wednesday. This will increase the flood
potential, especially across Western NY.

The latest MMEFS river ensemble forecasts have shown a notable
increase in flood potential on rivers across Western NY with the
increase in expected QPF. The flood potential would come with
the final batch of rain Wednesday and Wednesday night after the
initial rain today through tonight works on saturating the soil.

A Flood Watch will likely be necessary for much of Western NY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Storm Watch from Wednesday afternoon through Thursday
     evening for NYZ006>008.
MARINE...Small Craft Advisory until 10 PM EDT this evening for LEZ040.
         Small Craft Advisory until 2 AM EDT Wednesday for
         LOZ030.
         Small Craft Advisory until 2 AM EDT Friday for LOZ042.
         Small Craft Advisory until 8 AM EDT Friday for LOZ043.
         Gale Warning from 6 PM this evening to 5 AM EDT Wednesday
         for LOZ062.

&&

SYNOPSIS...PP
NEAR TERM...SW
SHORT TERM...Hitchcock
LONG TERM...Hitchcock/PP
AVIATION...RSH/SW
MARINE...RSH
HYDROLOGY...Hitchcock/RSH
Hazardous weather outlook, Apr 2, 10:14 AM EDT, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
1014 AM EDT Tue Apr 2 2024

NYZ001>005-010-011-031415-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee-
1014 AM EDT Tue Apr 2 2024

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Periods of rain will begin today and continue through Wednesday
night. The rain will become moderate to heavy at times. Rainfall
amounts of 1.5 to 2.25 inches is expected from today through
Wednesdaynight. This will result in rises and area streams and
creeks, and may result in some flooding of low lying areas, streams,
and rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012>014-019>021-085-031415-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
1014 AM EDT Tue Apr 2 2024

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Periods of rain will begin today and continue through Wednesday
night. The rain will become moderate to heavy at times. Rainfall
amounts of 1.5 to 2.25 inches is expected from today through
Wednesdaynight. This will result in rises and area streams and
creeks, and may result in some flooding of low lying areas, streams,
and rivers.

Widespread rain Wednesday will change to wet snow Wednesday night,
first across higher terrain and last across lower elevations.
Periods of wet snow will then continue late Wednesday night through
Friday.

Moderate snow accumulations are possible, with higher elevations the
most likely area to receive enough snow to impact travel. This will
be a wet, heavy snow that may bring down a few tree limbs and
powerlines and result in isolated power outages.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-031415-
Oswego-Jefferson-Lewis-
1014 AM EDT Tue Apr 2 2024

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

East to southeast winds may gust over 45 mph late Tuesday night
through the first half of Wednesday. The strongest gusts will likely
be found on the west and northwest slopes of the Tug Hill Plateau.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-043>045-063>065-SLZ022-024-031415-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
1014 AM EDT Tue Apr 2 2024

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042-031415-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
1014 AM EDT Tue Apr 2 2024

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ062-031415-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
1014 AM EDT Tue Apr 2 2024

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 10:11 AM EDTGale WarningBUF18 hr

Nearby

Flood Watches in New York, 2024Every flood watch in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.